Alert archive / Tennessee / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 49, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 1, 2023, 1:15 AM CDT for 4 counties in Tennessee. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2023, 1:15 AM CDT (06:15 UTC)
- Expired
- Apr 1, 2023, 2:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 1:42 AM CDT | TSTM WND DMG | 5 Se Murfreesboro, TN | TREES DOWN ON MULTIPLE LOCATIONS: ELAM RD, BIVENS HILL RD AND 9951 JOHN BRAGG HWY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 11:59 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 388 m²/s²
- 0-3 km storm-relative helicity
- 532 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
650
WUUS54 KOHX 010615
SVROHX
TNC037-149-187-189-010700-
/O.NEW.KOHX.SV.W.0049.230401T0615Z-230401T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
115 AM CDT Sat Apr 1 2023
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Davidson County in Middle Tennessee...
Rutherford County in Middle Tennessee...
Eastern Williamson County in Middle Tennessee...
Central Wilson County in Middle Tennessee...
* Until 200 AM CDT.
* At 115 AM CDT, severe thunderstorms were located along a line
extending from near Hermitage to Franklin, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Murfreesboro, Franklin, Lebanon, Smyrna, Brentwood, La Vergne,
Mount Juliet, Nolensville, Watertown, Hermitage, Walterhill, Rural
Hill, Antioch, Belinda City, Lascassas, Tuckers Crossroads, Triune,
Cedars Of Lebanon State Park, Percy Priest Lake and Milton.
This includes the following highways...
Interstate 40 between mile markers 214 and 246.
Interstate 24 between mile markers 53 and 82.
Interstate 840 between mile markers 32 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 AM CDT for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3581 8620 3575 8685 3620 8670 3623 8646
3625 8613
TIME...MOT...LOC 0615Z 260DEG 43KT 3613 8665 3584 8677
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 12:30 AM CDT, 45 minutes earlier.
Area forecast discussion, Apr 1, 12:30 AM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1230 AM CDT Sat Apr 1 2023 ...New AVIATION... .UPDATE... Issued at 918 PM CDT Fri Mar 31 2023 Convection trying to organize across western TN at this time. Primary cold front is still back in central AR with impressive dewpoint gradients noted. Pre frontal forcing over wester TN is still expected to strengthen some although instability levels drop toward the east. helicity and shear is still quite notable with 0- 500M helicity values of 400 M(2) S(-2) along and just east of the developing pre frontal dynamics. Strongest storm right now is located about 40 miles west of Wayne county. For the forecast, wont change anything at this point. Hrrr still brings the strongest storm potential to the I-65 corridor between 1pm and 1am. The tornado watch still remains and the situation will continue to be monitored going forward. Best tornadic threat will be across the western quarter where the moderate risk still resides. Damaging straight line winds may end up being the primary threat with perhaps some hail for our western counties && .SHORT TERM... (This afternoon through Saturday Night) Issued at 124 PM CDT Fri Mar 31 2023 Bottom Line: Severe thunderstorms are expected this evening and overnight with damaging straight-line winds of 60-75 mph the primary threat across all of Middle TN. Isolated tornadoes can't be ruled out mainly west of I-65. This is still expected to be an overnight event with main timing between 9PM and 3AM. Have multiple, reliable ways that will wake you up in order to receive warnings should they be issued for your area. Forecast Details: Water vapor imagery this afternoon shows a potent upper-level low over the northern Great Plains while latest obs indicate a deep surface low over Iowa. Across our area, southerly surface winds have been working to usher in favorable low-level moisture, and this is evident on the observed soundings with notable improvement from the 06Z, 12Z, to 18Z soundings. And while rain has been impacting the area off-and-on all morning, we are starting to see breaks in the clouds that should aid in destabilizing the atmosphere. Wind shear, of course, remains very favorable for this event. Mid-level flow will strengthen as the upper-level low continues to approach, and the LLJ kicks in tonight with 850mb wind speeds nearing or exceeding 70 knots by 03Z. Forecast soundings show impressive 0-3km SRH anywhere between 400 and 700 m2/s2. But the main question remains how much instability will be available, and even with this forecast package, models are in poor agreement over this across our area. Aside from the numbers of CAPE, there are some things they agree on. Highest instability looks to be west of I-65, and in particular, in the quadrant south of I-40. CAPE looks to fall of rapidly amongst all of the models east of I-65. Thus, the messaging hasn't really changed with this forecast package. With plentiful shear, damaging winds will be possible areawide with the greatest chance for isolated tornadoes west of I-65 where instability will be greatest. The other thing to make mention of is that some CAMs have been waffling all day on whether or not there will be pre-frontal storms this evening across the west before the main event. Confidence is low, but if they do develop, they will be in an environment that offers more instability although not as much shear. Thus, won't completely rule out an initial round of isolated to scattered storms west of I-65 that could turn strong to marginally severe. However, the main event is still expected between that 9PM to 3AM window. Finally, no changes were made to the Wind Advisory that begins this evening. Southerly winds will strengthen ahead of our convection and will stay strong post-frontal boundary. Gusts of 35 to 45 mph will be possible through Saturday afternoon. Those stronger gusts may linger longer across the east through the early evening hours Saturday. However, given the focus on tonight's event first, will let the next shift take a closer look on whether or not an extension in time will be warranted for that Wind Advisory. Otherwise, temperatures cool on Saturday in the wake of the cold front and low temperatures Saturday night and into Sunday morning will be close to the freezing mark, making widespread frost likely. && .LONG TERM... (Sunday through next Friday) Issued at 124 PM CDT Fri Mar 31 2023 Sunday should be a gorgeous day for Middle TN with plenty of sun, light winds, and temperatures in the mid to upper-60's. As we head into early next week, a more active pattern presents itself as surface winds become southerly once again, and increasing moisture leads to low PoPs. Models are still suggesting that additional strong to severe thunderstorms are possible in the Tuesday/Wednesday time frame with those details being ironed out as we get closer. A wet pattern may even linger through the end of next week as a stationary front parks itself to our south. && .AVIATION... (06Z TAFS) Issued at 1221 AM CDT Sat Apr 1 2023 Line of strong to severe storms is currently impacting terminals and will continue through the overnight hours. CKV is clear for the night. Tempos are in for the best possible timing of impact. Wind gusts up to 40 kts are possible through the night with lighter gusts (20-25 kts) staying in the forecast until 02/02Z. VFR conditions will take over once storms clear the terminals. Winds will be shifting to the NNW through the day tomorrow. && .PRELIMINARY POINT TEMPS/POPS... Nashville 70 39 66 51 / 0 0 0 20 Clarksville 64 36 66 50 / 0 0 0 20 Crossville 68 33 63 45 / 10 0 0 10 Columbia 71 37 68 50 / 0 0 0 20 Cookeville 69 36 63 47 / 0 0 0 10 Jamestown 68 33 63 45 / 0 0 0 10 Lawrenceburg 72 37 68 50 / 0 0 0 20 Murfreesboro 72 36 67 49 / 0 0 0 20 Waverly 64 37 67 52 / 0 0 0 20 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 PM CDT this afternoon for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && UPDATE.......21 SHORT TERM...Clements LONG TERM....Clements AVIATION.....Baggett
Hazardous weather outlook, Mar 31, 2:00 AM CDT, 23 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 200 AM CDT Fri Mar 31 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-010700- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 200 AM CDT Fri Mar 31 2023 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. There is an enhanced risk for severe thunderstorms along and west of I-65 this evening and tonight, with a slight risk east of I-65. Showers and a few thunderstorms are expected off and on throughout the day today, followed by a line of strong to severe thunderstorms moving across Middle Tennessee this evening into the early morning hours on Saturday. Some storms could contain damaging winds, hail, and a few tornadoes. A wind advisory is also in effect for all of Middle Tennessee this evening through Saturday morning. South to southwest winds of 15 to 25 mph with gusts of 35 to 45 mph are expected, which could knock down some tree limbs and cause isolated power outages. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Frost is likely throughout Middle Tennessee on Sunday morning as low temperatures drop into the low to middle 30s. Another powerful storm system will bring the potential for scattered strong to severe thunderstorms late Tuesday into Wednesday across Middle Tennessee. Some storms could contain damaging winds, large hail, and a few tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening and tonight, and possibly again late Tuesday into Wednesday. Shamburger
In the hours before
Local storm report, Apr 1, 12:17 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1217 AM CDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM HAIL 5 SW RIDGETOP 36.34N 86.83W
03/31/2023 E1.00 INCH DAVIDSON TN PUBLIC
QUARTER SIZE HAIL VIA MPING.
&&
JBLocal storm report, Apr 1, 12:36 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1236 AM CDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 AM HAIL 7 E ASHLAND CITY 36.27N 86.93W
04/01/2023 E1.50 INCH DAVIDSON TN PUBLIC
PING PONG BALL SIZED HAIL VIA MPING.
&&
JBLocal storm report, Apr 1, 12:49 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1249 AM CDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 AM HAIL 3 S BETHPAGE 36.44N 86.31W
04/01/2023 E1.00 INCH SUMNER TN PUBLIC
QUARTER SIZE HAIL VIA MPING.
&&
JBLocal storm report, Apr 1, 12:52 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1252 AM CDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM HAIL HARTSVILLE 36.39N 86.16W
04/01/2023 M1.00 INCH TROUSDALE TN EMERGENCY MNGR
HWY 10 AND OLD LAFAYETTE RD.
&&Local storm report, Apr 1, 1:03 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
103 AM CDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG HARTSVILLE 36.39N 86.16W
04/01/2023 TROUSDALE TN EMERGENCY MNGR
TREES DOWN IN DOWNTOWN HARTSVILLE AT HAYES
ST./RODGERS ST.
&&Local storm report, Apr 1, 1:07 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
107 AM CDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG 5 S HOHENWALD 35.48N 87.56W
04/01/2023 LEWIS TN FIRE DEPT/RESCUE
*** TORNADO POSSIBLE *** TREES AND LINES
DOWN, ROAD IMPASSIBLE AND HEAVY RESIDENTIAL
STRUCTURAL DAMAGE ALONG JAMES WHITEHEAD RD.
IN GRINDERS CREEK.
&&The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 10:01 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 26 min |
| Mar 31, 10:24 PM CDT | Tornado Warning | OHX | Houston, Stewart | 36 min |
| Mar 31, 10:33 PM CDT | Tornado Warning | OHX | Houston, Humphreys | 27 min |
| Mar 31, 10:54 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 36 min |
| Mar 31, 10:56 PM CDT | Tornado Warning | OHX | Dickson, Houston, Humphreys, Montgomery | 34 min |
| Mar 31, 11:20 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 40 min |
| Mar 31, 11:25 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Houston, Montgomery, Robertson and 1 more | 35 min |
| Mar 31, 11:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys | 33 min |
| Mar 31, 11:41 PM CDT | Tornado Warning | OHX | Perry, Wayne | 34 min |
| Mar 31, 11:54 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 36 min |
| Mar 31, 11:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 34 min |
| Apr 1, 12:01 AM CDT | Tornado Warning | OHX | Cheatham, Dickson | 16 min |
| Apr 1, 12:06 AM CDT | Tornado Warning | OHX | Lawrence, Lewis, Maury, Perry, Wayne | 39 min |
| Apr 1, 12:12 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Perry, Wayne | 33 min |
| Apr 1, 12:21 AM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Perry, Wayne | 3 hr |
| Apr 1, 12:30 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 45 min |
| Apr 1, 12:32 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 43 min |
| Apr 1, 12:32 AM CDT | Tornado Warning | OHX | Lewis, Maury | 43 min |
| Apr 1, 12:47 AM CDT | Severe Thunderstorm Warning | OHX | Lewis, Marshall, Maury, Williamson | 43 min |
| Apr 1, 12:55 AM CDT | Tornado Warning | OHX | Clay, Jackson, Macon | 18 min |
| Apr 1, 1:02 AM CDT | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 28 min |
| Apr 1, 1:08 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Smith, Sumner and 2 more | 52 min |
| Apr 1, 1:12 AM CDT | Tornado Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale, Wilson | 33 min |
| Apr 1, 1:24 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Giles, Marshall, Maury | 36 min |
| Apr 1, 1:28 AM CDT | Tornado Warning | OHX | Bedford, Cannon, Rutherford | 32 min |
| Apr 1, 1:45 AM CDT | Tornado Warning | OHX | Bedford, Coffee, Grundy, Warren | 14 min |
| Apr 1, 1:47 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Pickett | 17 min |
| Apr 1, 1:52 AM CDT | Tornado Warning | OHX | Cannon, DeKalb, Rutherford | 23 min |
| Apr 1, 2:14 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 31 min |
| Apr 1, 2:19 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 26 min |
| Apr 1, 2:22 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 38 min |
| Apr 1, 2:37 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam, White | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.